Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Amoxicillin

BunnieBunnie Posts: 6,099 Master Poster
I have been put on the above for a chest infection.

I have been taking them since yesterday morning, and I feel terrible.

I felt better before I started taking them.

I feel light headed, nauseaus (sp?) and have a pounding head.

Do you think it is likely to be the tablets, or do you think I just have a bug?

My leaflet said side effects were just stomach ache and diarrohea, but googling has come up with a massive list.

Anyone else had these problems on it?

Comments

  • BunnieBunnie Posts: 6,099 Master Poster
    I only got the from the chemist yesterday so I assume they are in date - I bloody well hope so!

    The cough was really getting to me, so yeah I need them but I dont want to feel like this. I could just cry!

    I might ask bf to call NHS Direct for me after
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I've been on amoxicillin twice - didn't really feel any worse than I did when I was prescribed them, although I was pretty ill to begin with.

    You don't have a rash, do you?
  • BunnieBunnie Posts: 6,099 Master Poster
    Scott. wrote: »
    I've been on amoxicillin twice - didn't really feel any worse than I did when I was prescribed them, although I was pretty ill to begin with.

    You don't have a rash, do you?

    No, no rash thankfully.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    ive had no problems with amoxicillin even at a high dose but side-effects are common. i wouldnt just stop taking them without getting advice from at least nhs direct but preferrably your gp.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Are they common side effects? I'd be inclined to say its normal, but thats just because I finished a round of antibiotics and I swear I got every side effect possible which included the whole naseau, upset stomache and also the light headedness, pounding head, wanting to just die :p
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I'm allergic to it completely, but I'm allergic to penicillin and erthromycin (or whatever the spelling is of that) too so it might just be me and not the drug. IIRC, amoxicillin is the really bitter one that can make you throw up a bit or feel sick because of the bitter taste but it's usually ok in tablet form. Or something, it's been ages since I've had antibiotics.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I'm allergic to it completely, but I'm allergic to penicillin and erthromycin (or whatever the spelling is of that) too so it might just be me and not the drug. IIRC, amoxicillin is the really bitter one that can make you throw up a bit or feel sick because of the bitter taste but it's usually ok in tablet form. Or something, it's been ages since I've had antibiotics.


    Oh me too, we are awsome :D
    [/useless] :p
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    When I've had anti-biotics that make me feel sick taking it with food usually helps (although it may not be as good). Also another AB I took had to be taken on an empty stomach and hour before food, but I'd feel very sick if I didn't then eat something an hour later e.g. if dinner got delayed for example. I would call NHS Direct and have a chat and get some advice on it. I hope you feel better soon :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Oh yes to Randomgirl! If it is supposed to be taken with food, definatly do, that helped slightly with the nasuea for me.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Oh yes to Randomgirl! If it is supposed to be taken with food, definatly do, that helped slightly with the nasuea for me.

    :yes: definatly take them with food or at least a glass of milk! I was prescribed metronidazole, quite a strong dose, and didn't take it with food a few times and I felt awful :(
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Check the label/instructions for any with/without food directions and make sure you follow them. Can make a big difference to side effects. If it doesn't say anything then go for it with food. The other thing that can make a big difference to upset stomachs on antibiotics is eating natural yoghurt.
  • BunnieBunnie Posts: 6,099 Master Poster
    unfortunately it doesnt say whether to take with food and I took one just before reading this, so again no food - I should probably go and get some.

    I called NHS Direct last night and they said the antibiotics dont normally kick in for 48 hours so it was unlikely to be side effects and more likely I had a fever with the infection.

    I am glad in a sense, as I would hate to have some form of allergy to antibiotics/penicillin!! (I Feel for you Heather and Manda!!)

    Thanks for all the replies! :)

    Now if you could all just come round and make me better now, thanks.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    ive had that much amoxycillin in the past that i swear i am immune to it now. never does anything to me so i dont bother taking it when i have an infection.

    Snap I've been on it 6 times in the past 10 months and they are like taking sweets now!!
    I've had it for a tooth abcess before and the one the dentist wanted to give me eurithimicin (wrong spelling!) makes me sick really really ill so I stick to amoxocillin.
    If you have any doubts phone up!
    Hope your infection goes away - mine isn't :(
Sign In or Register to comment.